New London police responded to 7 overdoses on Thursday - WFSB 3 Connecticut

New London police responded to 7 overdoses on Thursday

Posted: Updated:
(WFSB file photo) (WFSB file photo)
NEW LONDON, CT (WFSB) -

New London police said emergency crews were inundated with calls on Thursday associated with “K2” overdoses.

Police said crews responded to seven calls between 9 a.m. and 6 p.m. in various parts of the city.

L&M Hospital has also reported being flooded with 10 to 12 K2 associated overdoses, police said.

K2, which is also known as “Spice” is a synthetic marijuana “in which herbs, incense or other leafy materials are sprayed with lab-synthesized liquid chemicals to mimic the effect of tetrahydrocannabinol (THC), the psychoactive ingredient found Marijuana.”

The drug can cause rapid heart rate, vomiting, agitation, profuse sweating, confusion, hallucinations, and paranoia.

It can also raise blood pressure and cause reduced blood supply to the heart, along with kidney damage and seizures.

K2 can be unpredictable, and even life-threatening.

"This is a very risky substance that carries a very significant health consequence,” said New London Police Capt. Brian Wright. "It is a drug that has unpredictable and serious effects.”

It is unclear if any of Thursday's overdoses were deadly.

Anyone with information on K2 should contact New London Police’s narcotics hotline at 860-447-9107.

Copyright 2017 WFSB (Meredith Corporation). All rights reserved.